Posted by shelliR on December 8, 2001, at 20:28:52
In reply to Re: methadone for depression. (how to find doc?) » shelliR, posted by Elizabeth on December 8, 2001, at 20:05:13
> > I don't know what you mean about universities using opiates as a last resort in their mood disorders program. Is this just a California thing--maybe moving over to the east coast in a few years? Any specifics on Universities?
> I had mostly heard of it being done at Harvard, actually (that's how I originally got prescribed bupe, when I was living in Cambridge).
Would I call Harvard if I was looking for a consultation, or Bodkin's group at McLean Hospital. How are the two connected?
Also, I am not doing well at all on the methadone; I went straight from a large dose of oxy to a large dose of methadone. I think my body is all mixed up. I feel sick; I am also very very anxious about finishing work stuff, although today I talked to family and friends who said I shouldn't try to finish everything--that I'm too close to unraveling (as my therapist calls it). My life is more important than my product, although I would like to keep as many commitments as possible. My instinct is to not go back to oxycontin if I am looking for a new doctor, that it will look better if I am on methadone. Do you think it matters, or that it would make no difference since both were physician prescribed for depression?
I want to detox from methadone and then either start again slowly, or try buprenorphine. The doctor at the hospital that I've worked with (on the dd unit), has detoxed patients from methadone to buprenorphine--and he said that pills are available and worked well. So I'm confused. Did the pills just become available in the US? He is willing to detox me, but then he wants me off the buprenorphine. I don't want to get into a "no more opiate" situation, or I would go into the hospital and get off the methadone.
I think that I have a better chance of finding a pdoc to work with me and use opiates if I am already on an opiate. Because then they are not liable for "addicting" me. (using the word ignorantly, don't freak :-) ) Do you agree?
p.s., are you thinking about retrying effexor?